Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 52, NWS Raleigh, NC

May 6, 2009Edgecombe County, Nash County, Wilson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 6, 2009, 4:36 PM EDT for Edgecombe County, Nash County, Wilson County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2009, 4:36 PM EDT (20:36 UTC)
Expired
May 6, 2009, 5:15 PM EDT
In force
39 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Edgecombe County, NC, Nash County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 53 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 2:16 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2009-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2009-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
287 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 062036
SVRRAH
NCC065-127-195-062115-
/O.NEW.KRAH.SV.W.0052.090506T2036Z-090506T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
436 PM EDT WED MAY 6 2009

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILSON COUNTY IN CENTRAL NORTH CAROLINA
  WEST CENTRAL EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
  NASH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 515 PM EDT

* AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTH OF SIMS...OR 17 MILES EAST OF
  LINWOOD...MOVING NORTHEAST AT 35 MPH. PENNY SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WILSON...SIMS...
  NEW HOPE...
  ELM CITY...
  SHARPSBURG...
  NASHVILLE...ROCKY MOUNT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

THE MAIN THREAT WITH THIS STORM IS PENNY SIZE HAIL OR LARGER. HAIL OF
THIS SIZE MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY
WINDS CAN ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO
INDOORS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3606 7808 3594 7762 3564 7787 3571 7816
TIME...MOT...LOC 2036Z 203DEG 30KT 3568 7802

$$

BLAES
3 follow-up statements
000 
WWUS52 KRAH 062053
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
453 PM EDT WED MAY 6 2009

NCC065-127-195-062115-
/O.CON.KRAH.SV.W.0052.000000T0000Z-090506T2115Z/
WILSON NC-EDGECOMBE NC-NASH NC-
453 PM EDT WED MAY 6 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EASTERN NASH...WEST CENTRAL EDGECOMBE AND NORTHERN WILSON
COUNTIES...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
WILSON...OR 17 MILES SOUTH OF NASHVILLE...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... SIMS...NEW HOPE...
SHARPSBURG...ROCKY MOUNT...KINGSBORO AND ELM CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3566 7792 3570 7811 3606 7808 3594 7762
TIME...MOT...LOC 2053Z 203DEG 16KT 3572 7799

$$

BLAES
000 
WWUS52 KRAH 062059
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
459 PM EDT WED MAY 6 2009

NCC065-127-195-062115-
/O.CON.KRAH.SV.W.0052.000000T0000Z-090506T2115Z/
WILSON NC-EDGECOMBE NC-NASH NC-
459 PM EDT WED MAY 6 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EASTERN NASH...WEST CENTRAL EDGECOMBE AND NORTH CENTRAL WILSON
COUNTIES...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
WILSON...OR 16 MILES SOUTH OF NASHVILLE...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... NEW HOPE...
SHARPSBURG...ROCKY MOUNT...KINGSBORO AND ELM CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3594 7762 3570 7794 3574 7808 3606 7808
TIME...MOT...LOC 2058Z 203DEG 16KT 3574 7798

$$

BLAES
000 
WWUS52 KRAH 062116
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
516 PM EDT WED MAY 6 2009

NCC065-127-195-062126-
/O.EXP.KRAH.SV.W.0052.000000T0000Z-090506T2115Z/
WILSON NC-EDGECOMBE NC-NASH NC-
516 PM EDT WED MAY 6 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NASH...WEST CENTRAL
EDGECOMBE AND NORTH CENTRAL WILSON COUNTIES EXPIRES AT 515 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING WILL BE ALLOWED TO EXPIRE. 

IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR 
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO 
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3594 7762 3570 7794 3574 7808 3606 7808
TIME...MOT...LOC 2059Z 203DEG 28KT 3582 7794

$$

BLAES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:40 PM EDT, 56 minutes earlier.

Area forecast discussion, May 6, 3:40 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
340 PM EDT WED MAY 6 2009

.SYNOPSIS...
A SERIES OF UPPER LEVEL DISTURBANCES WILL BRING CAUSE SEVERAL ROUNDS
OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA THROUGH
THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 245 PM WEDNESDAY...

AIR MASS HAS BECOME MODERATELY UNSTABLE AS HEATING OF MOIST AIR MASS
HAS RESULTED IN SURFACE LIFTED INDICES IN THE MINUS 4 THROUGH MINUS
6 OVER ALL BUT THE EXTREME NW PIEDMONT. SURFACE BOUNDARY HAS LIFTED
NORTH OF THE TRIAD AS DEWPOINTS THERE HAVE JUMPED INTO THE MID 60S
AND WINDS VEERED TO A SLY DIRECTION. APPROACH OF MCV CURRENTLY OVER
NORTHERN GA WILL INCREASE THE MID LEVEL BULK SHEAR BY 20-21Z ACROSS
THE REGION. CURRENT RANDOM NATURE OF CELLS SHOULD BECOME BETTER
ORGANIZED SHORTLY OVER THE WESTERN AND SOUTHERN PIEDMONT WITH
APPROACH OF MCV. TORNADIC THREAT APPEARS TO BE GREATEST NORTH OF
HIGHWAY 64...MORE SO NEAR THE VA BORDER AND IN THE VICINITY OF THE
TRIAD.

NEAR TERM MODELS HAVING A DIFFICULT TIME CONCERNING PLACEMENT/TIMING
OF OTHER MCV APPROACHING FROM THE WEST-SW. MODELS TOO FAR NORTH WITH
ACTIVITY NOW OCCURRING ACROSS THE DEEP SOUTH. STILL...APPEARS THAT
LOW LEVEL CONFLUENCE WILL INCREASE AFTER 00Z. MID LEVEL LAPSE RATES
NOT IMPRESSIVE BUT OVERNIGHT SURFACE BASED CAPES PROGGED TO REMAIN
BETWEEN 500-1000J/KG OVER THE PIEDMONT. MAY SEE 0-3KM BULK SHEAR
RECOVER AFTER 06Z TO 35-40KTS. THUS...MAY SEE CONVECTION WANE/WEAKEN
AFTER 00Z...THEN REDEVELOPMENT LATE TONIGHT/AFTER MIDNIGHT IN THE
WEST AND PROGRESS EAST DURING THE OVERNIGHT. SINCE SOME PARAMETERS
FAVOR SEVERE AND OTHERS RATHER WEAK...NOT ANTICIPATING A WIDESPREAD
SEVERE EVENT BUT CANNOT RULE OUT A SEVERE STORM OR TWO ACROSS THE
REGION AFTER 06Z.

&&

.SHORT TERM /THURSDAY/...
AS OF 310 PM WEDNESDAY...

EXPECT ONGOING CONVECTION EAST OF HIGHWAY 1 TO EXIT REGION AFTER
15Z. APPEARS THAT AIR MASS WILL BE ABLE TO RECOVER AND SUPPORT
SCATTERED STRONG CONVECTION AFTER 19Z OVER ALL BUT THE FAR NW.
EXPECT CLOUDS EARLY THU TO SCATTERED OUT BY LATE MORNING...ENABLING
TEMPS TO SOAR TO NEAR 80/LOWER 80S BY EARLY AFTERNOON. WHILE LOW
LEVEL AIRMASS WILL BE QUITE UNSTABLE...WIND FIELD ALOFT AND MID
LEVEL LAPSE RATES SUGGEST THAT SEVERE STORMS SHOULD BE FEW IN NUMBER
AND CONSISTENT OF LARGE HAIL AND DAMAGING WIND GUSTS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AS OF 340 PM WEDNESDAY...

A SURFACE BOUNDARY MOVING EAST THROUGH CENTRAL NORTH CAROLINA
THURSDAY NIGHT INTO EARLY FRIDAY MORNING WILL TAKE THE CHANCE FOR
RAIN WITH IT. LOWS THURSDAY NIGHT WILL BE IN THE LOW TO MID 60S.
HIGHS FRIDAY WILL BE IN THE 80S.

THE BREAK IN THE RAIN WILL BE SHORT LIVED AS UNSETTLED WEATHER WILL
TAKE OVER IN RESPONSE TO A SERIES OF SURFACE WAVES IN CONJUNCTION
WITH UPPER LEVEL DISTURBANCES MOVING THROUGH WESTERLY FLOW ALOFT
FRIDAY NIGHT THROUGH MONDAY NIGHT. PWAT VALUES THROUGH THIS PERIOD
WILL BE IN EXCESS OF ONE INCH. LOWS FRIDAY AND SATURDAY NIGHT WILL
BE IN THE 60S... COOLING TO THE 50S FOR THE FIRST OF NEXT WEEK.
HIGHS SATURDAY IN THE 80S WILL DROP TO THE 70S BY MONDAY.

HIGH PRESSURE WILL BUILD OVER CENTRAL NORTH CAROLINA FROM THE
NORTHWEST TUESDAY INTO WEDNESDAY. HIGHS TUESDAY AND WEDNESDAY WILL
BE IN THE 70S. LOWS TUESDAY NIGHT WILL BE IN THE 50S.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 1158 AM WEDNESDAY...

AREA OF LIFR/IFR CEILINGS AND VISIBILITY NORTH OF A STALLED SURFACE
BOUNDARY WILL SLOWLY LIFT/IMPROVE AS INSOLATION HEATS AIRMASS.
ELSEWHERE...MVFR/VFR CEILINGS EXPECTED THROUGH 02Z WITH BASES
VARYING BETWEEN 2500-4000FT. AFTERNOON HEATING WILL INITIALLY
TRIGGER SCATTERED SHOWERS AND STORMS...MAINLY OVER THE SOUTHERN AND
EASTERN COUNTIES WHERE HEATING HAS BEEN OCCURRING SINCE 10 AM.
SHOWERS AND STORMS EXPECTED TO BECOME MORE NUMEROUS AFTER 21Z. MAY
SEE CONVECTION WANE A BIT BY 00Z BUT EXPECTED TO REINVIGORATE  AFTER
03Z AS SIGNIFICANT UPPER LEVEL DISTURBANCE CROSSES NEAR OUR AREA.
CLOUD BASES EXPECTED TO VARY WIDELY ACROSS REGION AFTER 00Z WITH
BASES AT OR ABOVE 3000FT IN THE SE AROUND KFAY AND KRWI TO NEAR OR
BELOW 1000FT AT KINT AND KGSO.

SCATTERED SHOWERS AND THUNDERSTORMS MAY BE ONGOING ACROSS THE REGION
THURSDAY MORNING. CONVECTION EXPECTED DIMINISH BY LATE MORNING BUT
REDEVELOPMENT OVER THE SANDHILLS AND COASTAL PLAIN AS AIRMASS
BECOMES UNSTABLE DUE TO HEATING.

TRANQUIL WEATHER EXPECTED THURSDAY NIGHT AND FRIDAY MORNING WITH
POCKETS OF MVFR FOG ANTICIPATED.

UNSETTLED WEATHER EXPECTED FRIDAY NIGHT THROUGH MONDAY AS A COLD
FRONT APPROACHES THEN STALLS IN OUR VICINITY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...CBL
LONG TERM...RHJ
AVIATION...WSS
Hazardous weather outlook, May 6, 2:22 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
222 PM EDT WED MAY 6 2009

NCZ078-085-086-088-089-070930-
WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
222 PM EDT WED MAY 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN THE MOIST
UNSTABLE AIR THAT COVERS CENTRAL NORTH CAROLINA. THE WIND FIELD
ALOFT IS SUCH THAT ISOLATED SEVERE STORMS ARE EXPECTED. THE MAIN
SEVERE WEATHER THREAT WILL BE DAMAGING DOWNBURST WINDS AND LARGE
HAIL. AN ISOLATED TORNADO MAY ALSO OCCUR. THE THREAT AREA THIS
AFTERNOON APPEARS TO BE HIGHEST OVER THE SOUTHERN AND EASTERN
COUNTIES.

ANOTHER ROUND OF SEVERE STORMS MAY OCCUR LATE TONIGHT AND DURING
THE OVERNIGHT HOURS AS A STRONG UPPER LEVEL DISTURBANCE CROSSES
NEAR OUR REGION. AT THIS TIME...APPEARS THAT THE SEVERE WEATHER
THREAT WILL BE GREATEST WEST AND NORTH OF RALEIGH INCLUDING THE
TRIAD REGION. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES. THE THREAT APPEARS TO
BE GREATEST BETWEEN 9 PM AND 6 AM.

RESIDENTS ACROSS CENTRAL NORTH CAROLINA ARE ADVISED TO MAINTAIN
AWARENESS OF LOCAL WEATHER CONDITIONS AND POSSIBLE WATCHES AND OR
WARNING THIS AFTERNOON THROUGH EARLY THURSDAY MORNING AS SCATTERED
STRONG TO SEVERE STORMS IMPACT THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW STRONG TO SEVERE STORMS COULD DEVELOP THURSDAY AFTERNOON
AS SURFACE TROUGH MOVES EAST THROUGH THE COASTAL PLAIN. THE GREATEST
SEVERE THREAT WILL EXTEND ALONG AND EAST OF INTERSTATE 95.
DAMAGING DOWNBURST WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE
WEATHER THREATS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THROUGH 12 MIDNIGHT. SPOTTERS
SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER.

NCZ007>011-021>028-038>043-073>077-083-084-070930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-
222 PM EDT WED MAY 6 2009

...TORNADO WATCH 256 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN THE MOIST
UNSTABLE AIR THAT COVERS CENTRAL NORTH CAROLINA. THE WIND FIELD
ALOFT IS SUCH THAT A FEW SEVERE STORMS ARE EXPECTED. THE MAIN
SEVERE WEATHER THREAT WILL BE DAMAGING DOWNBURST WINDS AND LARGE
HAIL. AN ISOLATED TORNADO MAY ALSO OCCUR. THE THREAT AREA THIS
AFTERNOON APPEARS TO BE HIGHEST OVER THE SOUTHERN AND EASTERN
COUNTIES.

ANOTHER ROUND OF SEVERE STORMS MAY OCCUR LATE TONIGHT AND DURING
THE OVERNIGHT HOURS AS A STRONG UPPER LEVEL DISTURBANCE CROSSES
NEAR OUR REGION. AT THIS TIME...APPEARS THAT THE SEVERE WEATHER
THREAT WILL BE GREATEST WEST AND NORTH OF RALEIGH INCLUDING THE
TRIAD REGION. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES. THE THREAT APPEARS TO
BE GREATEST BETWEEN 9 PM AND 6 AM.

RESIDENTS ACROSS CENTRAL NORTH CAROLINA ARE ADVISED TO MAINTAIN
AWARENESS OF LOCAL WEATHER CONDITIONS AND POSSIBLE WATCHES AND OR
WARNING THIS AFTERNOON THROUGH EARLY THURSDAY MORNING AS SCATTERED
STRONG TO SEVERE STORMS IMPACT THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW STRONG TO SEVERE STORMS COULD DEVELOP THURSDAY AFTERNOON
AS SURFACE TROUGH MOVES EAST THROUGH THE COASTAL PLAIN. THE GREATEST
SEVERE THREAT WILL EXTEND ALONG AND EAST OF INTERSTATE 95.
DAMAGING DOWNBURST WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE
WEATHER THREATS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH
THE OVERNIGHT HOURS. SPOTTERS SHOULD STAY TUNED AND REPORT ANY
SEVERE WEATHER.

In the hours before

Local storm report, May 6, 4:05 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
405 PM EDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HAIL             TARBORO                 35.91N 77.56W
05/06/2009  E0.88 INCH       EDGECOMBE          NC   COUNTY OFFICIAL

            EDGECOMBE COUNTY 911 CENTER REPORTED NICKEL SIZED HAIL IN
            DOWNTOWN TARBORO.

&&

ELLIS
Local storm report, May 6, 4:17 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
417 PM EDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     5 SW TARBORO            35.86N 77.62W
05/06/2009                   EDGECOMBE          NC   COUNTY OFFICIAL

            EDGECOMBE COUNTY 991 CENTER REPORTED DAMAGE TO
            RESIDENCES. EXTENT UNKNOWN.

&&

TDH
Special weather statement, May 6, 4:19 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
419 PM EDT WED MAY 6 2009

NCZ088-089-062045-
CUMBERLAND-SAMPSON-
419 PM EDT WED MAY 6 2009

...A STRONG THUNDERSTORM WILL MOVE NORTH ACROSS WESTERN SAMPSON AND
EXTREME SOUTHEAST CUMBERLAND COUNTIES THROUGH 445 PM EDT...

AT 418 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHWEST OF ROSEBORO...OR ABOUT 15 MILES NORTH OF ELIZABETHTOWN...
MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROSEBORO...
SALEMBURG...AND AREAS ALONG ROUTE 242 IN EXTREME SOUTHEAST
CUMBERLAND COUNTY AND WESTERN SAMPSON COUNTY.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM.

VINCENT
Local storm report, May 6, 4:25 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     HAIL             PRINCETON               35.47N 78.16W
05/06/2009  E1.00 INCH       JOHNSTON           NC   TRAINED SPOTTER

            SKYWARN SPOTTER REPORTED QUARTER SIZE HAIL AT HWY 70 AND
            BRASWELL RD

&&

SMITH
Special weather statement, May 6, 4:26 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
426 PM EDT WED MAY 6 2009

NCZ009-010-062100-
VANCE-WARREN-
426 PM EDT WED MAY 6 2009

...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN AND VANCE COUNTIES
THROUGH 500 PM EDT...

AT 426 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
AFTON...OR ABOUT 8 MILES EAST OF HENDERSON...MOVING NORTHEAST AT 30
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DREWRY...WARRENTON...
NORLINA...WISE...AND...MACON.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM.

VINCENT
Local storm report, May 6, 4:28 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
428 PM EDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     3 NNE PINETOPS          35.84N 77.62W
05/06/2009                   EDGECOMBE          NC   COUNTY OFFICIAL

            EDGECOMBE COUNTY 911 REPORTED TREES AND POWER LINES DOWN
            NEAR NC 1202, SOUTHWEST OF TARBORO.

&&

TDH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 3:24 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Wilson51 min
May 6, 4:10 PM EDTSevere Thunderstorm WarningRAHHalifax40 min
May 6, 4:12 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne, Wilson48 min
May 6, 5:10 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash50 min
May 6, 5:11 PM EDTSevere Thunderstorm WarningRAHDavidson, Guilford, Randolph49 min
May 6, 5:57 PM EDTTornado WarningRAHDavidson, Forsyth48 min
May 6, 6:13 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph34 min
May 6, 6:20 PM EDTSevere Thunderstorm WarningRAHDavidson24 min
May 6, 6:33 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange27 min
May 6, 6:39 PM EDTSevere Thunderstorm WarningRAHForsyth, Guilford51 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.